Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Why can't I keep my vitamins down?

I have tried numerous times to take a multi-vitamin. I've tried different brands and types, Centrum, One-a-Day, etc. The thing is, five minutes after I take them I throw up! I've found I'm able to handle the children's chewables, but adult vitamins make me hurl violently! What is up with that? Has anyone else ever had this problem or am I just a freak of nature?

 
Philyra

Asked by Philyra at 11:29 AM on Oct. 12, 2008 in Health

Level 6 (134 Credits)
This question is closed.
Answers (3)
  • No, you aren't a freak. I don't throw them up but I get a really upset stomach. I take Children's chewables too. Centrum makes an adult chewable for people like us - I compared the ingredient list with the Chidlren's version and they were the same. So I stick with the kids version since it's cheaper and easier to find.
    kaycee14

    Answer by kaycee14 at 11:39 AM on Oct. 12, 2008

  • I hate taking vitamins. I think you will have to get a script for these but it is better than not taking them at all. Try taking the prenatal vitamin called Pre-Emesis. It is for pregnant women who have strong morning sickness and throw their prenatal vitamins up. It helps to settle their stomachs and keep their vitamins down when they aren't keeping anything down. I took these and didn't have any problems and I have the same problem you have. I too can take the children's vitamins. I know it is a prenatal vitamin but think about all of the nutrients that are in them. I'm sure your doctor won't have a problem giving you a script for them if he knows what is happening. You might also ask a pharmacist if there is anything OTC now that is similar to this particular vitamin. It's been 6 years or more since I've taken them when they were a script. Things might have changed.
    motomom1210

    Answer by motomom1210 at 11:36 AM on Oct. 12, 2008

  • I dont have a problem with vitamins staying down but my husband does.
    Try eating something first so you are not taking them on an empty stomach.
    Hope this helps. It works for him ;)
    HannahsNanna

    Answer by HannahsNanna at 9:15 PM on Oct. 13, 2008

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN